Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Northern Indiana

August 21, 2014Pulaski County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 21, 2014, 7:01 PM EDT for Pulaski County, Starke County, Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2014, 7:01 PM EDT (23:01 UTC)
Expired
Aug 21, 2014, 7:45 PM EDT
In force
44 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 7:05 PM EDTTSTM WND DMG3 Sw Brems, INTREE DOWN AT SR-8 AND 39
Aug 21, 7:40 PM EDTTSTM WND DMG2 N Headlee, IN14 INCH DIAMETER TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 6:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS53 KIWX 212301
SVRIWX
INC131-149-212345-
/O.NEW.KIWX.SV.W.0089.140821T2301Z-140821T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM CDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 645 PM CDT

* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF MEDARYVILLE...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDARYVILLE AROUND 615 PM CDT.
  WINAMAC AROUND 645 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CLARKS...DENHAM...RIPLEY...
VANMETER PARK...PULASKI...STAR CITY AND LAWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4124 8694 4127 8688 4128 8681 4132 8675
      4131 8659 4117 8647 4092 8648 4092 8675
      4100 8694
TIME...MOT...LOC 2300Z 303DEG 23KT 4117 8695

HAIL...1.00IN
WIND...60MPH

$$

BENTLEY
1 follow-up statement
127 
WWUS53 KIWX 212326
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT THU AUG 21 2014

INC131-149-212345-
/O.CON.KIWX.SV.W.0089.000000T0000Z-140821T2345Z/
STARKE IN-PULASKI IN-
626 PM CDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI AND
SOUTHERN STARKE COUNTIES UNTIL 645 PM CDT...

AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MEDARYVILLE...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINAMAC AROUND 640 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RIPLEY...VANMETER PARK...
PULASKI...STAR CITY AND LAWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4106 8694 4124 8680 4132 8664 4131 8662
      4131 8659 4117 8647 4092 8648 4092 8675
      4100 8694
TIME...MOT...LOC 2326Z 303DEG 23KT 4108 8677

HAIL...1.00IN
WIND...60MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:30 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 21, 5:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT THU AUG 21 2014

.SYNOPSIS...
ISSUED AT 310 PM EDT THU AUG 21 2014

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT
LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL
INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND
ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE
WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND
HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED
THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER
60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE
LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90
ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA.

&&

.UPDATE...
ISSUED AT 530 PM EDT THU AUG 21 2014

GROWING INCREASINGLY CONCERNED W/CONV CLUSTER OVER NE IL LATE THIS
AFTN. 21Z SFC OBS/VIS SAT IMAGERY SHOW OUTFLW INDUCED BAROCLINIC
ZONE ALG A KVPZ...KRCR...KHHG LINE AND LARGE/VERY UNSTABLE
RESERVOIR S/SW ACRS CNTRL IL/IN. SUSPECT W/GRADUAL INCREASING
MOIST SWRLY INFLOW INTO THIS FTR THROUGH THIS EVENING WILL YIELD
BOTH A LOW END SEVERE WIND/ISOLD HAIL RISK. MORE IMPORTANTLY A
RISK FOR FLOODING AS CELLS TEND TO PARALLEL BOTH LL BNDRY AND MID
LVL SHEAR VECTOR SUGGESTING ECHO TRAINING AND HEAVY RAIN LIKELY
INVOF OF THE HIGHWAY 30 CORRIDOR.

WILL MAKE SOME SIG ADJUSTMENTS TO GOING POPS/WX THROUGH THIS
EVENING TO REFLECT ABOVE THINKING W/ZFP AMENDMENTS FORTHCOMING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014

THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST
WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS
RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS.
CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS
SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF
POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED
INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE
FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM
VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER
THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL
WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING
FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL
OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE
PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST
ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER
LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER
CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME
LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN
CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN
STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT
WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID
OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE
COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST
OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE
DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS
GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL.
WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL
EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS
MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO
HEADLINES AT THIS TIME.

AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE
ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY
FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE
AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN
FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO
LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE
AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY
MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST
DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE
REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS
SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES
PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP
SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS
THE EASTERN HALF.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014

UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION
THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD
HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY
NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E
GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO
OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY
GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND
MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY
LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST
HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO.

GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE
NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE...
WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING
INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER
WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE
POP/TEMP FCST TUESDAY AND BEYOND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 129 PM EDT THU AUG 21 2014

FIRST WAVE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT
NORTHEAST INDIANA OVER THE NEXT FEW HOURS...WITH ATTENTION FOR
REMAINDER OF AFTERNOON AND EVENING TURNING UPSTREAM WITH A COUPLE
OF ADDITIONAL SHORT WAVE PROGRESSING THROUGH UPPER RIDGE. SOME
LINGERING IFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO
BEFORE IMPROVING AFTER 20Z. THE NEXT SHORT WAVE ACROSS SOUTHERN
WISCONSIN SHOULD ALLOW SHOWERS TO MOVE BACK INTO NORTH CENTRAL
INDIANA LATE THIS AFTERNOON. A RELATIVE STABLE BUBBLE PERSISTS
ACROSS NORTH CENTRAL INDIANA IN REGARDS TO SFC BASED CONVECTIVE
POTENTIAL...BUT SUSPECTING ENOUGH ELEVATED INSTABILITY WILL BE
PRESENT FOR SOME THUNDER POTENTIAL AS THE SRN WISCONSIN SHORT
WAVE SHIFTS EASTWARD THIS AFTERNOON. BETTER CHANCE OF THUNDER
STILL APPEARS TO BE IN STORE FOR LATE EVENING INTO THE OVERNIGHT
AS NEXT UPSTREAM IOWA SHORT WAVE APPROACHES THE AREA WITH
PERSISTENT ISENTROPIC UPGLIDE ASSOCIATED WITH LOW LEVEL BOUNDARY
ACROSS THE REGION. HAVE KEPT IN VCSH MENTION AFTER 12Z WITH A MORE
MUDDLED PICTURE AT THIS FORECAST DISTANCE IN TERMS OF LATCHING
ONTO ANY SIGNIFICANT ADDITIONAL SHORT WAVES. GRADUALLY MID LEVEL
HEIGHT RISES TOWARD THE END OF THE PERIOD SHOULD DIMINISH
CONVECTIVE POTENTIAL LATER FRIDAY AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...T
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 5:40 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT THU AUG 21 2014

INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG
AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-222145-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
540 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-222145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
540 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 21, 6:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 PM CDT THU AUG 21 2014

INZ003-012-013-212330-
LA PORTE IN-PULASKI IN-STARKE IN-
553 PM CDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN PULASKI...
SOUTHWESTERN LA PORTE AND STARKE COUNTIES...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...OR 13 MILES WEST OF KNOX...
MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  WINAMAC...
  NORTH JUDSON...MEDARYVILLE AND CLARKS...
  TOTO AND BREMS...
  DENHAM...
  BASS LAKE...BEARDSTOWN AND WINONA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4142 8694 4145 8692 4127 8648 4109 8648
      4092 8649 4108 8694
TIME...MOT...LOC 2253Z 296DEG 28KT 4128 8685

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:53 PM EDTSpecial Weather StatementIWXPulaski, Starke37 min
Aug 21, 7:21 PM EDTAreal Flood AdvisoryIWXPulaski, Starke, White3 hr
Aug 21, 7:23 PM EDTSpecial Weather StatementIWXWhite37 min
Aug 21, 7:38 PM EDTSpecial Weather StatementIWXGrant37 min
Aug 21, 7:44 PM EDTSpecial Weather StatementIWXCass, Fulton31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.